Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 1:30 AM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 1:30 AM CDT (06:30 UTC)
- Expired
- May 9, 1993, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090631 FFWTUL OKC001-021-101-041-111-115-145-091030- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 130 AM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY...CHEROKEE COUNTY...MUSKOGEE COUNTY IN NORTHEAST OKLAHOMA ...DELAWARE COUNTY...OKMULGEE COUNTY...OTTAWA COUNTY ...WAGONER COUNTY FLOODING CONTINUES TO BE WIDESPREAD WITH NUMEROUS BRIDGES OUT AND ROADS CLOSED. HEAVIEST RAINS OVER THE WRNED AREA WILL BE DECREASING OVER THE NEXT FEW HOURS...HOWEVER FLOODING WILL CONTINUE FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CA>N BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:09 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 8, 9:09 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT MAY 8 1993 WL EXPAND FFA A LTL FURTHER EWRD ACRS FA THIS EVNG AS AXIS OF HEAVIEST PRECIP HAS SHFTD SLOWLY EWRD. WRN PART OF FA MAY RECIEVE A BRK FOR AWHILE...BUT WITH SLOW MVMNT OF UPR SYSTM MORE HVY RNS LK LIKELY. REST OF PREV FCST LKS ON TRAK WITH ONLY A FEW MINOR CHGS PLANNED. ...04... .OK...FFA TONIGHT AND SUNDAY ZNS 026>033.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 8, 8:23 PM CDT | Flash Flood Warning | TSA | Okmulgee, Wagoner | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 60 min |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 11:54 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 3 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.